Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Migraine attack, sinus. Is it safe to take inderal?

hi i m 33yrs old i am taking inderal since 10 yrs.I want to know if it is safe? Since 3 years approximately when I get migraine attack I take vasograine.Is it a good treatment for me? How can I limit the side effects of inderal since I am getting blocked sinus now.I can t take cold things even in summer.What is the best treatment for this.
Asked On : Tue, 19 Mar 2013
Answers:  2 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hi Nasreen, Vasograin should be used only if migraine attacks are too frequent & moderately severe OR rare & severe. It should not be used in mild attacks. Propranolol is used in the prevention of migraine attack. It has no role in the treatment of migraine.
Vasograin consists of Ergotamine, Caffiene, Paracetamol & Procloperazine. Ergotamine can cause nausea & vomiting as side effect ( nausea & vomiting can also occur due to migraine).To prevent these side effects Procloperazine is added in Vasograin. Caffiene increases the absorption of Ergotamine, Paracetamol relieves pain.
Ergotamine is not a pain reliever. It acts by constricting the blood vessels present in scalp. The throbbing headache in migraine is due to dilatation of these blood vessels. This effect lasts for a long time. Propranolol also causes similar effect. So it is better not to combine both. Propranolol can cause difficulty in breathing & cold hands & feet as side effect but not sinusitis.
Since Propranolol is not preventing the acute attacks for you, you can try Flunarizine 5mg daily, another drug used in the prevention of migraine. If you still get a severe attack you can use mild pain relievers like Paracetamol to relieve pain & not Vasograin.
Propranolol should be stopped only GRADUALLY & NOT SUDDENLY & pl. take your Dr.'s advice regarding this.
Answered: Tue, 19 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi,
Thanks for writing your query.

I would like to inform you that almost every medicine has some or the other side effects.
Your treating doctor is the right judge to identify the risk reward ratio between the side effects and the benefits of a medicne.

Migriane attacks are triggered by some factors like :-
1. Lack of sleep.
2. Missed meal.
3. Physical or emotional stress.
4. Dairy products.
5. Foods containing MSG.
6. Cigarette or alcohol.
7. Menstural periods in females.

You can avoid the factors triggering your attack and so reduce the intensity and frequency of the migraine attacks.

You can take vasograin for severe attacks of migraine.
You should consult your doctor and can discuss with your doctor for starting anti-migraine medicines like Flunarizine 10 mg at night.

Frequently blocked sinus can be due to allergic reaction.
Steam inhalation will be beneficial.
You can take antihistaminic like Fenofexadine 120 mg once a day.

You should also get a Complete Blood Count(CBC) done.

I hope this is helpful to you.
Thanks.
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor